You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Stochastic Matrices Associated with Certain Queuing Processes
F. G. Foster
The Annals of Mathematical Statistics
Vol. 24, No. 3 (Sep., 1953), pp. 355-360
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2236286
Page Count: 6
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We shall be concerned with an irreducible Markov chain, which we shall call "the system." For simplicity we shall assume that the system is aperiodic, but this is not essential. The reader is referred to  for explanations of the terminology used. We first state some general theorems which provide criteria for determining whether the system is transient, recurrent-null or ergodic (recurrent-nonnull). These are then applied to the Markov chains associated with certain queuing processes recently studied by D. G. Kendall , ; most of the results have already been obtained by Kendall using direct methods, and the main purpose of the present paper is to illustrate the application of general theorems to this type of problem.
The Annals of Mathematical Statistics © 1953 Institute of Mathematical Statistics